Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Trouble sleeping - please help King Vultan

Posted by KaraS on September 12, 2004, at 14:02:17

In reply to Re: Trouble sleeping - please help KaraS, posted by King Vultan on September 12, 2004, at 12:36:08

> I've been going back and forth between Halcion one night and then Benadryl or Unisom the next night for three months now, and can't say I've really noticed any tolerance developing. I did recently increase the Halcion to a whole 0.25 mg pill, but this was partly because Parnate seems to give me worse insomnia than Nardil, and also because even with Nardil, 0.125 mg Halcion wasn't enough to prevent me from waking up several times a night.
>
> Halcion has a much shorter half life than Ativan (1.5-5 hours vs. 10-20 hours) and is much more skewed towards being sedative/hypnotic than is Ativan, which is more anxiolytic. For those reasons, I think Halcion is likely both a superior med for sleep and less likely to induce tolerance, as long as one doesn't use it every night.


Sounds like you have it under control. What was the hype against Halcion a number of years back and why did it go out of favor for usage?

> Having too much MAO sounds like a good, intuitive hypothesis of depression, but it is not one that seems to be widely held based on the reading I have done. However, there have been some studies done looking at MAO-B platelet activitity in relation to different psychiatric disorders (platelets contain only MAO-B), and there do appear to be some correlations. It is also true that the level of MAO-B in a person's brain does increase with age--there may be a relationship here to disorders such as Alzheimer's and Parkinson's Disease.

Thanks for that explanation.

> > BTW, how are you doing on the Parnate so far?
> >
> > Kara
>
>
> Oh, I guess I'm doing all right. I am experiencing a fair amount of depression at times; hopefully, this means the dopamine being released by the Parnate is hammering away at my autoreceptors in an attempt to downregulate them. I'm scheduled to see my pdoc Wednesday about going up to 40 mg/day. I will have been on 30 mg/day for two weeks at that time and was on 20 mg/day for a week before that.
>
> Todd

Definitely too early to judge the Parnate in your case (as I know you know but sometimes it's still good to hear)

One last question, when I take low dose selegiline, it sedates me a bit for several hours and then around 8 or 9 hours after I took it, I start to get the stimulation effect. Do you have any idea why it would work like that? Does that fit in with the hypersensitive dopamine autoreceptors theory?


Thanks,
Kara


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:388936
URL: http://www.dr-bob.org/babble/20040909/msgs/390003.html